Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 323, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 14, 2012, 10:51 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 10:51 PM EDT (02:51 UTC)
- Expired
- Aug 14, 2012, 11:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Halifax County, NC, Warren County, NC
The radar
The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 11:20 PM EDT | TSTM WND DMG | 1 Ene Littleton, NC | TRUCK DRIVER REPORTED TREES DOWN ON HIGHWAY 158 BETWEEN LITTLETON AND ROANOKE RAPIDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
108
WUUS52 KRAH 150251
SVRRAH
NCC083-185-150330-
/O.NEW.KRAH.SV.W.0323.120815T0251Z-120815T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1051 PM EDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 PM EDT
* AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WARRENTON...MOVING
NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
MACON...
LITTLETON...
LAKE GASTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7770
3648 7763 3622 7800 3632 7827 3655 7818
3655 7790
TIME...MOT...LOC 0251Z 212DEG 16KT 3634 7809
$$
222 follow-up statements
761
WWUS52 KRAH 150327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 PM EDT TUE AUG 14 2012
NCC083-185-150330-
/O.CON.KRAH.SV.W.0323.000000T0000Z-120815T0330Z/
HALIFAX NC-WARREN NC-
1127 PM EDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MACON...
OR 8 MILES EAST OF WARRENTON...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE GASTON...ROSEMARY
AND LITTLETON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7770
3648 7763 3628 7792 3640 7824 3655 7818
3655 7790
TIME...MOT...LOC 0327Z 227DEG 10KT 3643 7800
$$
VINCENT352
WWUS52 KRAH 150332
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT TUE AUG 14 2012
NCC083-185-150341-
/O.EXP.KRAH.SV.W.0323.000000T0000Z-120815T0330Z/
HALIFAX NC-WARREN NC-
1132 PM EDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN AND
NORTHWESTERN HALIFAX COUNTIES EXPIRES AT 1130 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE
WEATHER IS NO LONGER EXPECTED AT THIS TIME. HOWEVER...SMALL HAIL AND
WIND GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE AS IT MOVES NORTHEAST
TOWARD LAKE GASTON AND THE VIRGINIA BORDER. IF THE STORM STRENGTHENS
AGAIN...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3651 7788 3651 7781 3648 7776 3649 7770
3648 7763 3628 7792 3640 7824 3655 7818
3655 7790
TIME...MOT...LOC 0327Z 227DEG 10KT 3643 7800
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:05 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 14, 9:05 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 905 PM EDT TUE AUG 14 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT...THEN MOVE THROUGH THE REGION ON WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT THROUGH THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 900 PM TUESDAY... THROUGH TONIGHT: THE RISK FOR WIDELY SCATTERED STORMS WILL PERSIST FOR AT LEAST A FEW MORE HOURS. WATER VAPOR IMAGERY REVEALS AN ELONGATED SHORTWAVE TROUGH OVER ERN NC... ACCOMPANYING A POCKET OF WEAK UPPER DIVERGENCE. A SECOND WEAKER MID LEVEL WAVE OVER THE NC FOOTHILLS HAS HELPED FUEL ISOLATED STRONG TO SEVERE STORMS IN THE HIGHER TERRAIN... AND FOLLOWING THE MEAN CLOUD LAYER FLOW THESE SHOULD MOVE TO THE NE AND ENE INTO CENTRAL NC. THE STEADY LOW LEVEL FLOW FROM THE SW AHEAD OF THE INCOMING COLD FRONT HAS HELPED KEEP DEW POINTS IN THE UPPER 60S TO AROUND 70... YIELDING MODERATELY UNSTABLE MLCAPE VALUES OF 1500-2500 J/KG... WHILE LOW LEVEL LAPSE RATES REMAIN STEEP AT 6.5-7.0 C/KM WITH A FAVORABLE EFFECTIVE SHEAR NEAR 25 KTS. BUT THE GRADUAL LOSS OF HEATING... AS WELL AS THE EVENTUAL DEPARTURE OF THE WEAK WRN-NC WAVE UP INTO VA AND DAMPENING IN FAVOR OF THE STRONGER MID MISS VALLEY TROUGH MOVING THROUGH KY TONIGHT... SHOULD ALLOW FOR A SLOW REDUCTION OF (ALREADY-SMALL) STORM COVERAGE AND STRENGTH AS WE HEAD THROUGH THE REST OF THE EVENING AND INTO THE OVERNIGHT HOURS. THIS IS SUPPORTED BY A NUMBER OF CONVECTION-ALLOWING MODELS INCLUDING THE HRRR AND LOCAL WRF-ARW. WILL DEPICT SCATTERED STORMS FOR A FEW MORE HOURS FOLLOWED BY A TREND TOWARD NO POPS SHORTLY AFTER MIDNIGHT. GIVEN THE INSTABILITY AND SHEAR... ANY STORMS FOR THE NEXT FEW HOURS COULD STILL BE STRONG. EXPECT PRIMARILY PARTLY CLOUDY SKIES TONIGHT WITH A COMBINATION OF CONVECTIVE DEBRIS CLOUDS AND CIRRUS OUT AHEAD OF THE MID MISS VALLEY WAVE. LOWS OF 67-72 STILL APPEAR REASONABLE AND ARE IN LINE WITH THE PACE OF THE CURRENT TEMPERATURE FALLS. -GIH WEDNESDAY AND WEDNESDAY NIGHT: WEAK COLD FRONT IS EXPECTED TO CROSS THE MOUNTAINS WEDNESDAY MORNING AND EVENTUALLY WORK ITS WAY EASTWARD ACROSS THE AREA THROUGH DAYLIGHT HOURS. WHILE HEIGHT FALLS ALOFT ARE EXPECTED TO BE RATHER WEAK(20 METERS)...AMPLIFYING SHORTWAVE ENERGY CURRENTLY OVER THE CENTRAL PLAINS/MID WILL ROTATE EASTWARD THROUGH THE AREA BETWEEN 12Z WED TO 00Z THU...LIKELY AUGMENTING VERTICAL ACCELERATIONS WITHIN THE JET DIVERGENCE REGION OF A 45KT AND 65KT MID AND UPPER LEVEL JET STREAK TRAVERSING THE AREA. UNLIKE THE PAST FEW DAYS...CAPE WILL BE AT PREMIUM...AIDED BY THE PRESENCE OF STEEPER LAPSE RATES ALOFT OF 7.0-7.5 C/KM PER LATEST GFS...WITH MODELS DEPICTING MODERATE TO STRONG DESTABILIZATION(2000 TO 3000 J/KG OF MLCAPE) FROM US 1 EAST. DRIER AIR ALOFT ADVECTING WEST TO EAST THROUGH THE CAROLINAS COULD LIMIT AREAL CONVECTIVE COVERAGE...ESPECIALLY IN THE WEST...BUT EXPECT STRONG INSTABILITY IN THE EAST TO HELP OVERCOME DRYING ALOFT TO SUPPORT AT LEAST CHANCE POPS. THIS MID LEVEL DRY AIR COULD ALSO HOWEVER RESULT IN A GREATER RISK DAMAGING THUNDERSTORM WIND GUSTS WITH ANY STRONG CELL THAT DOES DEVELOP. AS SUCH...SPC HAS AREAS FROM US 1 EAST IN THE DAY 2 SLIGHT RISK. THE SHORTWAVE VORT MAX IS FORECAST TO CLEAR BY 00Z...WITH TRAILING SFC FRONT SOON AFTERWARD. THUS EXPECT STORMS TO QUICKLY SHIFT EAST OF THE AREA SHORTLY AFTER 00Z THU WITH SKIES BECOMING CLEAR AS DRY SURFACE HIGH PRESSURE BUILDS INTO THE AREA OVERNIGHT. HIGHS WEDNESDAY MUCH LIKE TODAY...RANGING FROM MID 80S WEST TO UPPER 80S TO AROUND 90 PRETTY MUCH EVERYWHERE ELSE. SLIGHTLY COOLER WITH DRIER AIR BUILDING IN AND DECENT RADIATIONAL COOLING. MINS IN THE LOWER TO MID 60S NORTH AND WEST TO UPPER 60S SOUTHEAST. -CBL && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 300 PM TUESDAY... FOR THURSDAY...FAIR WEATHER CONDITIONS ARE EXPECTED AS SURFACE HIGH PRESSURE AND WEAK UPPER LEVEL RIDGING MOVE IN FROM THE WEST BEHIND THE DEPARTING TROUGH. TEMPS WILL BE NEAR TO SLIGHTLY BELOW NORMAL... WITH HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS THE UPPER 60S TO NEAR 70 DEGREES. ON FRIDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL BE APPROACHING THE REGION FROM THE WEST. ON FRIDAY MORNING...THE FRONT IS PROGGED TO STRETCH FROM NY TO LA...WHICH SHOULD RESULT IN CENTRAL NC REMAINING MOSTLY DRY FOR MUCH OF THE DAYTIME HOURS. HOWEVER...THERE COULD BE SOME DIURNAL TYPE PRECIP THAT DEVELOPS IN ASSOCIATION WITH THE PIEDMONT TROUGH...ALTHOUGH COVERAGE WOULD BE VERY ISOLATED AS MOISTURE WILL STILL BE RATHER LIMITED (PWAT VALUES LESS THAN 1.5 INCHES). HIGHS SHOULD RISE INTO THE UPPER 80S TO LOWER 90S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 PM TUESDAY... THE AFOREMENTIONED UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL MOVE CLOSER TO AND EVENTUALLY MOVE THROUGH THE AREA LATE FRIDAY AND INTO THE WEEKEND. THERE IS STILL SOME UNCERTAINTY ON THE PROGRESSION OF THIS FRONT THROUGH THE REMAINDER OF THE WEEKEND...BUT MODELS CONTINUE TO INDICATE IT STALLING SOMEWHERE BETWEEN CENTRAL NC AND THE COAST. AS A RESULT PRECIP CHANCES WILL INCREASE LATE FRIDAY AND THEN CONTINUE THROUGH AT LEAST SUNDAY AND MAYBE EVEN INTO EARLY NEXT WEEK (ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA). WITH MODELS SHOWING MODERATE INSTABILITY AND BULK SHEAR VALUES OF AT LEAST 30 KNOTS (ESPECIALLY ON SATURDAY)...THE SEVERE THREAT WILL HAVE TO BE MONITORED CLOSELY. ALSO...WITH PWAT VALUES APPROACHING OR EVEN EXCEEDING 2 INCHES...HEAVY RAINFALL WILL CERTAINLY BE A THREAT. PRECIP CHANCES SHOULD BEGIN TO DIMINISH EARLY NEXT WEEK...ALTHOUGH MINIMAL CHANCES WILL BE CARRIED THROUGH THE END OF THE FORECAST PERIOD AS THE MID LEVEL TROUGH REMAINS NEAR THE REGION AND UNCERTAINTY CONTINUES WITH RESPECT TO THE POSITION OF THE SURFACE FRONT. TEMPS WILL BE BELOW NORMAL THROUGH THE LONG TERM PERIOD (ESPECIALLY THE LATTER HALF OF THE PERIOD)...WITH HIGH GENERALLY IN THE LOW TO MID 80S AND LOWS IN THE LOW TO MID 60S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... 24-HR TAF PERIOD... SCATTERED SHOWERS AND STORMS AROUND THE REGION HAVE REMAINED OUTSIDE OF CENTRAL NC THUS FAR THIS EVENING. RADAR TRENDS SUGGEST A SMALL CLUSTER OF STORMS NEAR KHKY MAY IMPACT KINT AND/OR KGSO BY 01-02Z...WITH MVFR OR IFR CEILINGS/VSBYS AND WIND GUSTS OF 30-40MPH POSSIBLE. SHOWERS AND STORMS MAY CONTINUE TO DEVELOP THIS EVENING AS AN UPPER LEVEL DISTURBANCE SWINGS ACROSS THE AREA FROM THE WEST...BUT DWINDLING INSTABILITY SHOULD LIMIT THE COVERAGE AND INTENSITY. OTHERWISE...MVFR PRE-DAWN MVFR VSBYS ARE MOSTLY LIKELY AT KRWI AND KFAY. FOR WEDNESDAY...A WEAK COLD FRONT WILL MOVE INTO THE AREA DURING THE DAY...AND SHOULD BE THE FOCUS FOR STORMS ACROSS MAINLY EASTERN NC WEDNESDAY AFTERNOON. HAVE KEPT THE MENTION OF VCSH FROM THE PREVIOUS TAF...AND SUBSEQUENT ISSUANCES MAY HAVE BETTER CONFIDENCE IN THE POTENTIAL TIMING OF STORMS AT KFAY AND KRWI. OUTLOOK... DRY/VFR CONDITIONS THU AND THU NIGHT AS WEAK HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS ARE POSSIBLE BY LATE FRIDAY AND THROUGH THE WEEKEND AS UNSEASONABLY STRONG UPPER LEVEL TROUGH SETTLES OVER THE EASTERN US...RESULTING IN WIDESPREAD SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...HARTFIELD/CBL SHORT TERM...KRR LONG TERM...KRR AVIATION...CBL/SMITH
Hazardous weather outlook, Aug 14, 9:32 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 932 PM EDT TUE AUG 14 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-151000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 932 PM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A STRONG STORM OR TWO... PRODUCING WIND GUSTS TO 35 MPH AND SMALL HAIL... IS POSSIBLE ACROSS CENTRAL NORTH CAROLINA... MAINLY NORTH AND WEST OF RALEIGH... BEFORE MIDNIGHT. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING... AS A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT MOVE THROUGH THE AREA. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO BE GREATEST EAST OF HIGHWAY 1. GIH
In the hours before
Special weather statement, Aug 14, 8:04 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT TUE AUG 14 2012
NCZ089-150100-
SAMPSON-
804 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 900
PM EDT...
AT 804 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF IVANHOE...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3461 7832 3467 7833 3470 7838 3477 7842
3497 7815 3489 7814 3474 7819 3472 7814
3472 7811 3471 7811 3468 7815 3458 7823
3457 7826
TIME...MOT...LOC 0004Z 231DEG 32KT 3463 7844
SECSpecial weather statement, Aug 14, 10:16 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 PM EDT TUE AUG 14 2012
NCZ009>011-026-150315-
FRANKLIN-HALIFAX-VANCE-WARREN-
1016 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE...HALIFAX AND
FRANKLIN COUNTIES THROUGH 1115 PM EDT...
AT 1015 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
HENDERSON TO ABOUT 10 MILES NORTHEAST OF LOUISBURG...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AFTON...MACON...LITTLETON....WARRENTON AND MIDDLEBURG.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 233.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3642 7769 3619 7798 3620 7800 3611 7807
3625 7850 3653 7846 3655 7845 3655 7825
TIME...MOT...LOC 0215Z 227DEG 16KT 3625 7820
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Aug 14, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Aug 14, 10:16 PM EDT | Special Weather Statement | RAH | Vance, Warren | 59 min |
| Aug 14, 10:59 PM EDT | Tornado Warning | RAH | Halifax, Warren | 24 min |
| Aug 14, 11:35 PM EDT | Special Weather Statement | RAH | Warren | 40 min |
| Aug 15, 1:46 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 15, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 51 min |
| Aug 15, 2:26 PM EDT | Tornado Warning | RAH | Montgomery, Moore, Richmond | 34 min |
| Aug 15, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond | 25 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Aug 15, 3:21 PM EDT | Special Weather Statement | RAH | Wayne | 39 min |
| Aug 15, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 35 min |
| Aug 15, 3:40 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
| Aug 15, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 54 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RAH | Davidson | 47 min |
| Aug 15, 4:14 PM EDT | Special Weather Statement | RAH | Sampson | 61 min |
| Aug 15, 4:57 PM EDT | Special Weather Statement | RAH | Franklin | 48 min |
| Aug 15, 4:59 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 61 min |
| Aug 15, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 25 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 59 min |
| Aug 15, 6:00 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Aug 15, 6:23 PM EDT | Special Weather Statement | RAH | Wake | 52 min |
| Aug 15, 6:35 PM EDT | Special Weather Statement | RAH | Wilson | 40 min |
| Aug 15, 6:46 PM EDT | Areal Flood Advisory | RAH | Wake | 81 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 15, 7:26 PM EDT | Special Weather Statement | RAH | Hoke, Montgomery, Moore, Richmond | 79 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.